Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Getting fever, nausea, headache and shaky after yawning. Had lap band surgery. Related?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 711 Questions
OK I have had five episodes of these symptoms over the last seven months. I will start yawning continuously then i get a little nauseated then i will began to have chills become real intense to the point I am shaking all over then my joints began to hurt and it becomes difficult to move around. then i run a fever around 102.After about five or six hours its all gone and i fill fine just a slight headache.
I had Lap Band surgery two years ago could this be related to that? All my Labs which are check each year have been fine no abnormalities.
Posted Wed, 27 Feb 2013 in General Health
Answered by Dr. Samik Basu 17 minutes later
Hi ,
Thank you for your query.
I can understand your situation.
How frequently does this occur?.
Does the fever go away spontaneously or do you take some medications.
Do you have any other ailment other than this?
When did you have the last lap band adjustment?
Have you done blood tests for this fever?
Lap band surgery may cause fever due to infection.This infection might give rise to chills and fevers.
Yawning followed by nausea is a complication of band surgery.This is due to regurgitation.
But joint pain is unusual.
Kindly consult your surgeon and physician if the problem persists.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing you a speedy recovery.
Have a nice day.
Above answer was peer-reviewed by
Follow-up: Getting fever, nausea, headache and shaky after yawning. Had lap band surgery. Related? 21 minutes later
My fever goes away on its on. The episodes are once in two months
Answered by Dr. Samik Basu 6 hours later
If the fever subsides on its own then there isn't too much of a concern.
The episodes are also not that frequent.
Don't worry .Take some anti-acid medicines and consult your doctor if the episode recurs.
Have a nice day and get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor